My husband is taking 800mg (11 days in on this dose) Votrient and the stomach cramps he is getting are debilitating. We are keeping a food diary to see what effects him most but so far it seems to be everything! He is living on porridge. He is also on Gabapentine (900 x 3) MST (40 x 2), Omeprazole (20mg x 2) and Dexamethazone (8mg). He also tops up with oral morphine. He takes the Votrient on an empty stomach and the rest after food. The pains start after he takes the Votrient. He’s also incredibly windy. We are going through a LOT of scented candles. I know this is a common side effect but any ideas what will help relieve it? We use heat pads. Have been advised against charcoal tablets and probiotics but there must be something out there that will relieve it naturally?!
Just got in top of the leg pains and now this. It’s never ending.
Thanks in advance.
I'm afraid I'm not going to be much help here. I did get some cramps but they were fairly short lived for me lasting a few seconds each but still long enough to double me up. I only had then occasionally over a month or so and then mine settled down. I didn't have anything to prevent them.
The excessive wind has been more long term but I have managed to identify most of the culprits for me although because of the fact my treatment is intermittent it means that it is triggered by different things each time. Broccoli, raw onion and beer have been the worst culprits. The doctor suggested moving around or going for a walk might help to clear it quicker but that didn't seem to make much difference for me, I just had to learn which food it was and avoid it.
I'm sorry I can't be more help but hope someone else has some ideas.
All the best,
The dose might simply be too high for him - he may need to come back down to 600mg ultimately. I tried 800mg for 6 months and couldn't tolerate it.I get this typically as I need a break - actually just about to consider one now. For me it's an inflamed bowel. I find peppermint oil to be some relief. I just buy them as capsules from H&B
I've actually just found your post as I typed probiotic into the search bar as I was considering trying that before taking a break and wondered if anyone else had any experience. Who advised against it out of interest?
Thanks for your response. We will try peppermint oil capsules. Fresh peppermint tea helped too.
Our Oncologist said probiotics were a definite no. I assume it’s because they introduce live cultures into the gut and change the balance of the immune system. This was early on and may have been because of the treatment he was on. Worth checking with your team as everyone’s different.
Just thought I’d let you know that I emailed my nurse last night to ask about them. She’s come back this morning and said there are no contraindications and I can take them. I’m on Pazopanib too. If this is a new treatment for him it might be worth revisiting with the oncologist. I’m going to try them and I’ll let you know if they help at all.
Good to know! Thank you and hope they help you
Safe payments by:
We're here to provide physical, financial and emotional support. So whatever cancer throws your way, we're right there with you.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: